Does anyone have problems with continuous bouts of infections?

Over the past 4 weeks i have had 3 lots of medication on top of my usual medications, I have had a low white cell count for 5 years but not so low that the docs will do anything.

(Have had cysts on tonsils since last November( put down by docs as "being run down") cysts behind ear then thrush in throat from antibiotics then herpes simplex(recurring) like having shingles on your face. My gp is referring back to heamatologist but just wondering if anyone else gets infections all the time on top of the other illnesses I have APS, Brochiectasis, joint hypermobility, B12 folate deficiency . . . . . .

Last edited by

20 Replies

oldestnewest
  • Yes i have had almost constant chest infections since my first PE 3 years ago. It is complecated by the fact that im allergic to almost all antibiotics and im sure the one i can take is no longer effective

  • I also used to have chest infections all the time after multiple Pe's and being diagnosed with brochiectasis i am on long term azithromycin (sorry if spelled wrong) this has helped with preventing those infections.

  • Yes at times I go through phases of chest infections, but not for a while now, lately it has been the turn of my kidneys and bladder. I have awful reactions to antibiotics now, and also other drugs but since taking LDN there has been some real improvement. MaryF

  • What is LDN used to treat? i am currently on warfarin, B12 injections, azithromycin , folic acid (my longterm meds)

  • Low Dose Naltrexone is an off spec medication used to treat a variety of autoimmune diseases, best found out about on the LDN Research Trust's website. I literally had run out of options due to being diagnosed late in life. I only passed a Lupus test recently despite clear symptoms going back to childhood, and am Sero negative for Hughes Syndrome, but also have three other things. I react very very badly to drugs including antibiotics so felt I had nothing to lose and am glad I started on it. It is something that needs close management from a doctor who understands the drug, and unfortunately so far normally not around on the NHS, however luckily for myself not too expensive. MaryF

  • Hi

    I am going through something similar at the moment e.g. hematuria.

    Previously, I looked at LDN and then saw some articles as to how bogus LDN was which put me off. If LDN is helping you, then perhaps, it's a proof that LDN may work.. It's much harder when my "progressive" private holistic doctor looked at me and raised her eyebrows when I mentioned LDN in the past as if to say, "don't be so naive.." and she was also shaking her head..x

  • Well firstly I am only on Aspirin twice a day, so I don't have the anticoagulation issues that go with Warfarin at the moment. All hospitals I am under have been startled at my progress. The campaign to have it made available to patients is being lead by Dr Chris Steele MBE! However the doctor and patient need to be fully informed and in charge of what they are doing which I am. MaryF

  • Thank you MaryF..will have a look at their site and try to get hold of LDN..!

    Your words mean a lot to me than my private holistic doctor whom I pay a fortune into over the years! lol (she recently upped/doubled her price too) x x x

  • Do check with your consultant who manages your Hughes Syndrome/APS with regard to your medications, this is vital! I knew as I am not on Fragmin or Warfarin that I was less complicated. However I informed all hospitals what I was doing, and my GP. Don't go it alone, you need the doctor to be able to talk to your consultant and weigh up if you are suitable according to your medication. There was concern regarding myself with my awful allergies to drugs I was monitored and started lower than other people. So what I am saying to you is it works for me, but please involve your consultant, they will not prescribe it, but need to know what you are doing. There may well be implications with Warfarin or similar. MaryF

  • Yes. A fair comment.

    I have severe medication sensitivities as well. So I'm usually very cautious with anything. I often wondered about low functioning kidney / liver (regardless of normal lab results)and as a result, there's a tendency for toxicity to pool in my blood. My observation anyway..x

    I'm not on Warfarin either - am not planning to be on W as my family members are known to have sensitivities for the drug and I probably have the same / similar genetic reactivity to W. Thank you for your advice. I'm not a "fast mover" sadly and it probably takes forever, for me to get LND all sorted out..Very helpful indeed...x x x

  • Doctor wrote to heamatologist last week and got an appointment next week. Thats superfast where i live usually takes months and months so fingers crossed they can help in some way. Its hard enough for all of us without all the extra illness on top I dont think anyone just has APS with out other things.

  • Hi beckyb

    That sounds really good. Do you also have Lupus? I agree with you. Many of us seem to have a host of many things going wrong in terms of infection if I'm honest. Are you currently on steroid or plaquenil?

  • Hi I have so far tested negative for Lupus but positive for APS, bronchiectasis and PE;s, joint hypermobility, neutropenia, B12 and folate deficient I am not on steroid or plaquenil but am on warfarin, azithromycin, b12 and folate.

    Doctors think there is something else going on but have not found what it is. They say the symptoms i get dont fit a box i.e skin rashes, infections, edema on spine, stomach problems, constant joint and muscle pain, fatigue, bladder/kidney problems . . . . ..

  • Hello hope your heamatologist will look into this and with all my best xxx

  • Oh,yes. So hematologist tested me for an immune deficiency and discovered I have congenital primary immune deficiency (CVID) in addition to APS and everything else. My white blood cells cannot make antibodies so every 4 weeks I get infusion of gamma globulin in chemo room. I am still getting bronchitis too often though. And every time I am in antibiotics my INR gets out of wack.

  • Hi,

    I have just now answered you above. You have answered on a 3 year old question and I suggest you put a new question on our site and you will get better answers.

    I hope you have a very good Specialist of Hughes Syndrome as it is important he can work together with the other Doctors and explain that you need to be steady anticoagulated for your Hughes Syndrome (APS).

    Kerstin in Stockholm

  • Oops, new to this. Thanks.

  • I understand that you have a wonderful GP who dares to let you up to an INR of 4.5.

    Often the Doctors in the US have their rules (do not know so much about that) and are afraid that we are going to bleed but we do that very very seldom but we clot very often.

    Could you ask your GP to let you have LMW Heparin instead of Warfarin if it suits together with all the other drugs you probably have. Anyway I think you should put your question here. We have good Administrators and members who know a lot.

    Kerstin

  • I have prefilled syringes of LMW heparin at home to use for bridges or whenever INR is less than 2.5 or I have a TIA. 20 yrs ago tried heparin rather than Coumadin but did not do as well with it. Coumadin eliminated 90% of the trigeminal neuralgia pain. Heparin did not. Again, my GP agreed to this. Nancy

  • Hi Nancy,

    I take LMW Heparin-shots when my INR is lower than 3.0 or 3.5. (Called Fragmin-shots here but the same as LMW Heparin.)

    My Hematologist (Specialist of APS) says that Warfarin is better than LMW Heparin. I know that several on our site is very well on Heparin. We are individuals and these drugs can suit us differently. I am primary APS and triple-positive with high titres all the time. I have had neurological symptoms but not migraine.

You may also like...